PDA

View Full Version : Lupus & Depression



SNR
02-07-2013, 04:12 PM
Hi all - I am new to WHL. I have had SLE for almost 3years. I have a great support team (family & friends) however I have had some struggles with depression. Today I had to come home early from work because I just couldn't get my self out my funk. At times I feel very judged by others for leaving early or for feeling "down". I just needed to find a place where someone else understood what I am going thru.

Thanks for letting me vent.
SNR

jmail
02-07-2013, 09:14 PM
I used to be able to "tell the weather" with my AI stuff, but I've gone *way* beyond that. I'll get a funk that's just a bit of "brain fog", all the way to a full-body flare-up assault where it feels like the spine is going to explode out of my back, the brain out of my skull, etc., for every body part that there is. I've gotten used to it over the years, but I still do take - dad blame it, what's the name of it... sertraline! pWhew! Thought I was going to have to get up, go to the med cab, and try to read the label... Talk with your doc about it, and see about doing something low-dose. Adjust it if needed. It also helps with my sleep, and I don't "blow-up" as often at work and try to rip someone a new face for being their usual incompetent self... I detest new bosses, ya know? lol - better to leave early than to do that.

steve.b
02-08-2013, 01:00 AM
there are lots of threads here about depression.......
it is a common side effect.

you are not alone with this feeling.

also some of us need this medication to help our brains work properly.
the brain fog can sometimes be helped by this type of medication.

there is nothing to feel ashamed about.....
you have an uncurable desease that is effecting your everyday activities.

please see your doctor and talk about this.
some of us find a solution easily....
others need to change the type of medication.... to one that works well with us.
i actually take 2 different types to get the right balance.

you are not alone with this feeling.

Shine
02-08-2013, 01:56 AM
Hey, I've got Bipolar & Lupus. It's a fab mix!

tomcatsgirl
02-08-2013, 07:17 AM
I too am on meds more for terrible anxiety but boy what a difference. I take Zoloft and it has made a huge difference for me. Don't be ashamed please talk with your dr I'm sure they will helpfully. Take care.

SNR
02-08-2013, 09:41 AM
Thanks so much for making me feel as though I'm not the only one feeling this way!! Loll

tgal
02-08-2013, 04:26 PM
Welcome to WHL!

A good point was made. Sometimes it is actual depression (which is justified on its own) but sometimes the AI diseases actually cause chemical changes in the brain that make the meds as needed as the plaquenil or steroids. Make sure to talk to your doctor about this. There is nothing to be ashamed of!

Leaniebean
02-11-2013, 07:09 PM
It's a good feeling knowing I am not the only one. I know depression and stress can make things harder on the body for those who suffer with an AI disease. I argued with a relative and stressed so hard my arm went numb. This weekend I was sick and depressed and I think it has played a part in this rash over my body (mixed with skipped meds). I don't know if physically life is harder because of illness treatment etc or because I wake up scared because I have no control over my life or body and don't know what to expect?

BonusMom
02-11-2013, 10:01 PM
You need to take care of yourself and say "Forget You" to those that are being negative towards you. Better yet, know that depression is a very real issue for those of us with SLE and hit the "ignore button" for the nay sayers.

Your health and wellbeing come first. Make yourself a priority, take your meds as prescribed, and don't let the negative people affect you, otherwise you're giving SLE and "those people" control over your happiness and health.

Welcome to WHL!

ButterflyTasha
02-12-2013, 12:26 AM
For the longest time I denied feeling depressed. I felt really embarrassed about it. When I finally talked to my doctor, he gave me meds to deal with it and I still have few days but feel alone better. Take care of you.